Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 19, 2019, 12:45 AM CST for Howard County, Little River County, Sevier County, Arkansas; Bowie County, Texas; McCurtain County, Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 19, 2019, 12:45 AM CST (06:45 UTC)
- Expired
- Jan 19, 2019, 1:30 AM CST
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX
The radar
The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 19, 12:57 AM CST | TSTM WND DMG | 5 Wsw Ashdown, AR | TREE DOWN BLOCKING ROAD ALONG 303 NEAR HIGHWAY 32 WEST OF ASHDOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 6.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 531 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.7
The text
As transmitted.
008
WUUS54 KSHV 190645
SVRSHV
ARC061-081-133-OKC089-TXC037-190730-
/O.NEW.KSHV.SV.W.0002.190119T0645Z-190119T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1245 AM CST Sat Jan 19 2019
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Little River County in southwestern Arkansas...
Central Sevier County in southwestern Arkansas...
Southeastern Howard County in southwestern Arkansas...
Southeastern McCurtain County in southeastern Oklahoma...
North central Bowie County in northeastern Texas...
* Until 130 AM CST.
* At 1244 AM CST, a severe thunderstorm was located near Ben Lomond,
or 10 miles southeast of Horatio, moving northeast at 50 mph.
HAZARD...Quarter size hail and 40 mph winds.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Ashdown, Nashville, Mineral Springs, Dierks, Horatio, Foreman,
Lockesburg, Wilton, Tollette, Winthrop, Ben Lomond, Arkinda, Center
Point, Saratoga, Richmond, Oak Grove, Silver Ridge, Moon, Geneva
and Central.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Shreveport.
&&
LAT...LON 3419 9401 3394 9382 3378 9383 3375 9391
3375 9395 3374 9396 3374 9397 3373 9396
3372 9397 3352 9445 3380 9464
TIME...MOT...LOC 0644Z 232DEG 59KT 3384 9421
HAIL...1.00IN
WIND...<50MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 12:07 AM CST, 38 minutes earlier.
Area forecast discussion, Jan 19, 12:07 AM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1207 AM CST Sat Jan 19 2019
.AVIATION...
For the 19/06Z TAF period, MVFR/IFR cigs continue to plague all
sites late this evening as a warm front has quickly shifted north
of all TAF sites. Scattered convection remains ongoing ahead of a
strong cold front barrelling toward the region with even stronger
storms expected overnight along and ahead of the cold front. Look
for low cigs to prevail through Saturday with occasional lower
vsbys in areas of stronger convection within pockets of heaviest
rainfall. S/SE winds continue to increase ahead of the approaching
cold front, gusting up to 15-20 kts. The front will usher in even
stronger W/NW winds as speeds increase to over 15-20 kts with
higher gusts of 25-30 kts or more. Low cigs in the MVFR range will
continue to blanket the region on Saturday as wrap-around moisture
with the upper level low fills in behind the cold frontal passage.
Gradual clearing will begin to affect our western terminals after
20/00Z with the much colder and drier air filtering into the area.
/19/
&&
.PREV DISCUSSION... /issued 1028 PM CST Fri Jan 18 2019/
UPDATE...
Warm air advection continues across the region this evening as a
warm front surges back northward ahead of a strong arctic cold
front advancing SE from the Southern Plains. Pre-frontal showers
and some embedded thunderstorms continue to develop and spread NE
across parts of lower east Texas, north Louisiana, and southwest
Arkansas. The threat of stronger storms will begin to ramp up
after midnight through early Saturday morning as the cold front
approaches with modest instability setting up across the region.
The warm and moist air in place will allow for storms in initiate
along and ahead of the cold front. A few of these storms could be
severe as a marginal risk still covers our entire region through
the overnight hours. For this update, did nudge POPs up slightly
with ongoing convection through midnight and additional showers
and storms increasing with the cold front. A Lake Wind Advisory is
also in effect over parts of east Texas already with the remainder
of the region being added early Saturday morning as S/SW winds
quickly veer W/NW with the frontal passage. Expect strong and
gusty NW winds to continue through the day on Saturday in the wake
of strong Arctic air mass settling across the region. No further
updates are needed at this time. Updated text products have been
issued.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 45 49 28 49 / 70 10 0 0
MLU 56 59 30 46 / 90 50 0 0
DEQ 40 41 22 47 / 70 30 0 0
TXK 42 43 25 45 / 70 30 0 0
ELD 49 53 27 46 / 90 30 0 0
TYR 39 43 27 49 / 50 10 0 0
GGG 42 44 27 48 / 60 10 0 0
LFK 47 50 27 51 / 80 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from 4 AM to 6 PM CST Saturday for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory from 4 AM to 6 PM CST Saturday for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory from 4 AM to 6 PM CST Saturday for OKZ077.
TX...Lake Wind Advisory from 4 AM to 6 PM CST Saturday for TXZ096-097-
152-153-165>167.
Lake Wind Advisory until 6 PM CST Saturday for TXZ108>112-
124>126-136>138-149>151.
&&
19Hazardous weather outlook, Jan 18, 12:36 PM CST, 12 hours 9 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Shreveport LA 1236 PM CST Fri Jan 18 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191845- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1236 PM CST Fri Jan 18 2019 This Hazardous Weather Outlook is for southern Arkansas, northern Louisiana, eastern Texas and for southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... Overall the clouds will be remaining tough this afternoon keeping things fairly stable. However, showers will begin to crop up late this afternoon in eastern Texas, becoming numerous this evening. Steep temperature lapse rates associated with the approaching cold core upper low will make large hail our primary initial threat this evening and overnight as the front moves Southeastward. However, damaging winds and possibly isolated tornadoes will become possible as scattered thunderstorms organize into bows and perhaps even a squall line in the predawn hours. This line will quickly move across our Louisiana parishes just after daybreak. Brief heavy rainfall will be possible with rainfall amounts ranging from a half inch to inch for most of us with a few sites near 2 inches along and South of I-20. The cold front will be arriving before daybreak with rain showers changing to some snow showers before ending North of I-30 during the morning hours. Wintry impacts are not expected for us with the much warmer ground temperatures, but travelers farther North should plan for such. Also, everybody secure objects today for Windy conditions coming. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Gusty high pressure gradient winds will move in with this Arctic cold front early on Saturday. Expect northwest winds of 20 to 30 mph with higher gusts to near 40 mph, not to mention the quickly falling temperatures immediately behind the front moving across I-30 before sunrise. These gusty winds will spread Southeastward from daybreak to Noon across the rest of our cwa. High temps will occur before lunch almost everywhere and thirties will cover our entire area before sunset with clouds clearing out. Then we can expect freezing temperatures Saturday evening and all night long with still very cold wind chill readings. A range of low to mid twenties will greet the day on Sunday as the winds begin to relax. The cold air mass moves East early in the new week with a warmer trend and quickly wetter trend with showers and thunderstorms on Tuesday and night ahead of our next Arctic blast early on Wednesday. Rinse and repeat forecast with freezing temperatures by Thursday morning. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may be needed this evening and overnight ahead of this Arctic blast coming in the morning. 24
In the hours before
Special weather statement, Jan 18, 11:41 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1141 PM CST Fri Jan 18 2019
TXZ096-097-108-109-190630-
Bowie TX-Red River TX-Franklin TX-Titus TX-
1141 PM CST Fri Jan 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN...NORTHWESTERN
BOWIE...NORTHWESTERN TITUS AND RED RIVER COUNTIES UNTIL 1230 AM
CST...
At 1140 PM CST, Doppler radar was tracking a strong thunderstorm over
Hagansport, moving northeast at 50 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Clarksville, Hagansport, Boxelder, Bogata, Bagwell, Talco, Avery,
Annona, Almont, Beaverdams, Harts Bluff, Negley, Cuthand, English,
Johntown and Bryarly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3359 9531 3385 9506 3376 9488 3375 9487
3374 9484 3359 9454 3321 9528 3324 9531
TIME...MOT...LOC 0540Z 233DEG 61KT 3338 9522
07Special weather statement, Jan 19, 12:28 AM CST, 17 minutes before
Special Weather Statement National Weather Service Shreveport LA 1228 AM CST Sat Jan 19 2019 TXZ097-109>112-190730- Cass TX-Camp TX-Bowie TX-Morris TX-Titus TX- 1228 AM CST Sat Jan 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CASS...SOUTHWESTERN BOWIE...MORRIS...SOUTHERN TITUS AND CENTRAL CAMP COUNTIES UNTIL 130 AM CST... At 1228 AM CST, Doppler radar was tracking a strong thunderstorm over Pittsburg, moving northeast at 50 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Mount Pleasant, New Boston, Pittsburg, Daingerfield, Naples, Maud, Omaha, Cason, Us 259 And I 30 Intersection, Cookville, Rocky Branch, Douglassville, Marietta, Domino, Rocky Mound, Spring Hill, Roeder, Harvard, Bryans Mill and Red Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3290 9502 3306 9512 3351 9448 3321 9409 TIME...MOT...LOC 0628Z 240DEG 49KT 3303 9498 07
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 12:00 AM CST | Severe Thunderstorm Warning | SHV | Little River | 45 min |
| Jan 18, 11:41 PM CST | Special Weather Statement | SHV | Red River | 49 min |
| Jan 19, 12:28 AM CST | Special Weather Statement | SHV | Bowie, Camp, Morris | 62 min |
| Jan 19, 2:24 AM CST | Special Weather Statement | SHV | Sabine, San Augustine | 66 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Severe Thunderstorm Warnings in Texas, 2019Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.